Author: Sorting Last Post on Top Message:
EOWYN2424 Posts: 6,349
9/3/13 10:18 A

I put on a lot of weight while I was on it! I was so thankful to not have to take it anymore. I didn't experience any withdrawal symtoms! I was just glad to be off it!

ANDILH Posts: 1,394
9/3/13 9:18 A

Sadly it does sound like withdrawal symptoms. I'm always happy while on predisone, it's a great feeling to not hurt, be able to breathe, etc (whatever I had to take it for), but the tapering is always a challenge. For the most part, I've always been told that it's like any other withdrawal, I just have to deal with it. I know for some people with very severe symptoms, there are sometimes medical ways to help get around the withdrawal symptoms, but those seem to have mixed results among those I know.
I hope that you're tapering off because you're improving and don't need the high dosages anymore. However, while your body adjusts to having to fill the void left by fewer steroids, it may be a difficult time.

SHERYLDS Posts: 12,746
9/2/13 11:44 A

Mayo clinic had an interesting article on this
" If you take oral corticosteroids for prolonged periods, your adrenal glands may produce less of their natural steroid hormones. To give your adrenal glands time to recover this function, your doctor may reduce your dosage gradually. If the dosage is reduced too quickly, you may experience fatigue, body aches and lightheadedness."
www.mayoclinic.com/health/steroids/HQ01431


Sheryl from New Jersey, EST...2015 start wt. 231
MEXGAL1 SparkPoints: (271,106)
Fitness Minutes: (167,934)
Posts: 14,262
9/2/13 11:12 A

Have any of you had to take prednisone? And if so have you had to taper off it and did you have any ill effects in doing so? I have autoimmune disorders and was up to 20mg per day and have been following a tapering off schedule. I am now down to 5mg just in the morning. But for the first time in my life I feel depressed, tired, headaches and some times have anxiety attacks. This is all so weird for me as I have never felt depressed in my life and anxiety attacks were never part of my life either. I am continuing to exercise and eat right to fight it but wondering if anyone out there has had a similar experience and if so how did you deal with it.
Thank you and have a great day.

Page: 1 of (1)  




Other SparkPeople Cafe Topics:

Topics: Last Post:
how do you handle silly remarks? 5/19/2014 8:56:20 AM
What do you do to stay motivated while working out 2/18/2014 12:19:44 PM
Kevin Trudeau Sentenced to 10 Years 3/20/2014 3:42:36 PM
Need 2 get bk n the groove (3 surgeries) n angry 3/13/2014 3:11:16 PM
Gift giving question 4/16/2014 7:29:37 PM